• Welcome to Crohn's Forum, a support group for people with all forms of IBD. While this community is not a substitute for doctor's advice and we cannot treat or diagnose, we find being able to communicate with others who have IBD is invaluable as we navigate our struggles and celebrate our successes. We invite you to join us.

Remicade Hair Loss

Has any one else on Remicade noticed hair loss on Remicade? I have noticed my hair has been coming out more and more. Is there anything that can be done?

Any help would be amazing.
 

Trysha

Moderator
Staff member
Hi
I lost fiftypercent of my hair after a serious drug reaction (Ciprofloxacin and Metronidazole).After a web search I found biotin was suggested.
I used biotin capsules, 1000mg, some take 5000mg but I was not prepared to do that.
I also used a biotin shampoo and finding that egg yolk is rich in biotin I would whip up the whole egg-and put it on my hair and leave it an hour before shampooing.
Within 4 months my hair grew back quite gradually but now it is very thick, more than before the drug reaction.I cannot say if this will work for you but no harm trying.
Biotin is one of the B vitamins and is water soluble so that excess would be pee--d out.
Hope this might help you.
Trysha
 

xJillx

Your Story Forum Monitor
Hi and welcome! To be honest, I haven't read too much about hair loss with Remicade. But I have read many people report hair loss while taking Imuran. Granted, we are all different, so you could be having a reaction, though it is not common.

Have you mentioned this to your GI? Has he/she provided any insight?
 

David

Co-Founder
Staff member
Welcome! I suggest posting in our Remicade support area and seeing if anyone else there has any thoughts on this.

I wish you well and hope to see you around :)
 
I am on a related drug, Humira, and I have had a lot of hair loss. The hair loss started about three months after I had been on Humira. My GI and dermatologist swear it isn't the drug, but I am still a little suspicious. I started taking biotin about four weeks ago. I did a little internet research, which can always be a little dangerous, and a few people swear by it. I think the hair loss is slowing down a little -- whether it is the biotin or not I don't know, but it might be worth looking into.
 
Hello :)
Im also on Remicade I only just started it back in May and recently I feel that my hair is getting a lot thinner. I wondered if it was a side effect aswell. I have the hospital on Thursday and I had planned to ask then :) its good to know though that im not the only one that this is happening to.
 
Hello :)
I asked today at my appointment with my consultant about the hair loss and he said that mine is due to another tablet im on called Azathiaprine for my Crohns.
 
Since starting Remicade my hair is coming out by the handful all day long. It is very discouraging. There is no reference to hair loss as a side effect to this drug, but there are a significant number of posts from people experiencing hair loss with Remicade so I don't discount it. Going to try adding Biotin to my suppliments as suggested by Trysh in a previous post. Crossing fingers!
 
Top